Forum

LDN after Fampyra

Hello

I stopped Fampyra a couple of weeks ago as, after an initial positive reaction, my mobility started to slow down. I went back on LDN, 1 ml, which worked for me before. I’m still quite slow and struggling, using two crutches as before. Feeling quite down about it and hoping things will improve. Has anyone else had these problems?

Tina W x

Hi Tina,

There are a few threads on different MS Society forums about Fampyra that may be worth seeking out.

My personal experience of this drug was very similar to yours. Considerable improvement over first few days followed by rapid decline in walking speed and balance - worse than before I began to trial the drug, and still worse (…may be the natural progression of the disease or simply getting older ?) a year later.

Didn’t work for me but I’d never have forgiven myself if I hadn’t tried !!

Dom

Hi,

I tried Fampyra too, I had good results leg wise whilst I took it. I stopped because of side effects I couldn’t cope with.
My walking continued to be very good for about three months then took a sudden nose dive and was far worse than pre fampyra…this continued for ages and I really though it was going to stay that way however, very very slowly it has returned to how it was originally.

Hopefully the same will happen for you Tina, given a little more time. By the way I took LDN at the same time as fampyra… my MS nurse knew this and didn’t ask me to stop, possibly because LDN helps amazingly with my bladder and bowels but has never helped my walking that I know of.

There is a theory that LDN could possibly slow progression, if that’s true maybe it has helped me but it certainly hasn’t slowed progression for me in other areas.

Hope things improve for you Tina,
Best wishes,
Nina

1 Like

Hiya Dom many thanks for your reply. I am still taking LDN and remain hopeful of improvement with my mobility. I agree with your sentiments that if I hadn’t tried it, I would always be thinking ‘what if’ so I’m glad I did.

Best wishes

Tina

1 Like

Hello Nina

Many thanks for your reply. It’s always good to know that you’re not alone and that my experience with Fampyra is not unusual. After speaking to my MS Nurse when I stopped taking Fampyra she agreed that the effects seem short lived. However I’m glad I at least gave it a go. I will be patient and be hopeful of improvements.

Looking forward to using my cycle machine again…it’s been redundant for a short while when my mobility took a nose dive.

All the best for now

Tina

1 Like